Archived

This topic is now archived and is closed to further replies.

Post Roaccutane

17 posts in this topic

Hello!

So, around two months ago i finished my course of Roaccutane (accutane), and well, after that 6 months on the tablets my acne has returned. I went from having perfect skin back to the usual oily skin and bumps everywhere (not literally, just a lot of bumps)

And well, I just wanted to know is there something else i should be going? Because right now i wash my face with Cetaphil twice a day, and finishing with an oil free moisturizer.

I'm feeling like going on the accutane again, once i can gather up the money (In australia it's $200 a derm visit + the 1-2 week wait on tests)

Has this happened to anyone else? What should i do?

Acne will be the death of me D:

Share this post


Link to post
Share on other sites

Try zinc for oily skin. Fish oil would also help. If its not enough, I would try differin. And if it still isnt enough, then Accutane again.


Dreams do come true.


Share this post


Link to post
Share on other sites

Try zinc for oily skin. Fish oil would also help. If its not enough, I would try differin. And if it still isnt enough, then Accutane again.

Thank you! I'll look into this :)

did your dermatologist asked you for some tests? did she/he tell you why you have acne?

Yeah they did just a blood test to make sure i wouldn't have anything bad wrong with me before i go on accutane, and Nah he did tell me why i have it, just looked at it and scribbled in his notebook.

Share this post


Link to post
Share on other sites

So nothing like bacteria, fungus, parasites, endocrine, testosterone, DHEAS, estradiol, prolactin, LH/FSH ratio and many others tests for kidneys, liver, stomach, allergies etc., VISIA too?

Share this post


Link to post
Share on other sites

So nothing like bacteria, fungus, parasites, endocrine, testosterone, DHEAS, estradiol, prolactin, LH/FSH ratio and many others tests for kidneys, liver, stomach, allergies etc., VISIA too?

Nope, the derm basically just looked at my face asked questions like 'Have you had a allergic reaction to anything in the past month?' and that was basically it.

And no i havent had an allergic reaction to anything :P

But, in the first month of being off accutane i did eat a lot of KFC in the first week (i dont anymore) . Is it possible that this massive breakout a month later was just that catching up to me?

Share this post


Link to post
Share on other sites

So nothing like bacteria, fungus, parasites, endocrine, testosterone, DHEAS, estradiol, prolactin, LH/FSH ratio and many others tests for kidneys, liver, stomach, allergies etc., VISIA too?

Nope, the derm basically just looked at my face asked questions like 'Have you had a allergic reaction to anything in the past month?' and that was basically it.

And no i havent had an allergic reaction to anything tongue.png

But, in the first month of being off accutane i did eat a lot of KFC in the first week (i dont anymore) . Is it possible that this massive breakout a month later was just that catching up to me?

listen, in the last 5 years I've been seen by 5 different dermatologists and spoke with 4 others, none of them asked me for tests and just looked at my face same as you said. this is very wrong. that massive breakout could be an allergy as well and the only way to know it is to get tested. the only way to know what is wrong with your body is by having specific acne tests, such as the ones i wrote in here, don't make the same mistakes and I did, go speak with a different doctor about it, or ask your current dermatologist. best of luck.

1 person likes this

Share this post


Link to post
Share on other sites

I finished my course of Roaccutane almost a week ago and I'm paranoid about the acne coming back, did you use anything on your skin after you finished?


16th May-27th October 2013

15 Years Old/Female/52kg

Month 1- 20mg

Month 2- 40mg

Month 3- 40mg

Month 4- 50mg

Month 5 and 1/2- 50mg

Also see page 4 on my log for the before and after photos :)

"You can't make a rainbow without a little rain"


Share this post


Link to post
Share on other sites

I finished my course of Roaccutane almost a week ago and I'm paranoid about the acne coming back, did you use anything on your skin after you finished?

If it comes back, it comes back. You cant do anything for it to continue being 'cured'. You can keep it at check though, but its really still there.

Unless there is some (other) miracle cure. Luckily, there are a lot of ways to reduce acne..

EDIT:

Also, OP, you can try to eliminate certain foods for a month. Like diary one month, fried foods another, etc. I go the exact opposite route. I eat lots and lots of the thing I'm testing, instead of removing it. I just think it goes faster and Im not really afraid of acne (may have something to do with me just sitting inside all day..).

1 person likes this

Dreams do come true.


Share this post


Link to post
Share on other sites

For many of us, accutane is just a bandaid for something else and the results don't last. I've done 3 full courses and my acne never went away. I am now on The Regimen and my face is clearer than it has been in a while.

I would recommend starting a topical right away. You can go through your derm to get a retinoid or try the regimen. The suggestions about adjusting your diet is a good one as some people find that cleaning up their diet does help their skin - i am unfortunately not one of those people.

Good Luck


It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.

God is good to me..........more than I deserve.

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


Share this post


Link to post
Share on other sites

Thanks everyone for your words! It's helped me out a lot, But im starting to think it was just a single breakout, because i have one pimple at the moment (was like 6-7 a couple days ago) and my skins starting to look like when i was on roaccutane again. I think what Ballen said about acne clearing up faster than usual is whats happening. But im not giving my hopes up, because it will more than likely come back again :P Might as well make the most of having a gap from acne though :)

1 person likes this

Share this post


Link to post
Share on other sites

How much MG of roaccutane did you consume in the whole course, and whats your weight?

I was on 20 or 25mg (I cant remember the numbers tongue.png) and around 180cm - 190cm

Share this post


Link to post
Share on other sites

How much MG of roaccutane did you consume in the whole course, and whats your weight?

I was on 20 or 25mg (I cant remember the numbers tongue.png) and around 180cm - 190cm

Not to neg, but he asked about your weight not your height. You did 20-25 mg once a day?


Dreams do come true.


Share this post


Link to post
Share on other sites

How much MG of roaccutane did you consume in the whole course, and whats your weight?

I was on 20 or 25mg (I cant remember the numbers tongue.png) and around 180cm - 190cm

Not to neg, but he asked about your weight not your height. You did 20-25 mg once a day?

Sorry, I was a tad sleepy when i wrote that, I'm 70kgs, and yeah 20mg twice a day, so technically 40mg

1 person likes this

Share this post


Link to post
Share on other sites

It's been recommended that one should consume a total dosage of 120-150 mg per 1 kilogram of body weight by the end of the course. In your case you took too little

You took a total of about 7200 mg

Example to see how much mg you should take for best results:

150(mg)x70(body weight)=10500 mg

1 person likes this

Share this post


Link to post
Share on other sites

It's been recommended that one should consume a total dosage of 120-150 mg per 1 kilogram of body weight by the end of the course. In your case you took too little

You took a total of about 7200 mg

Example to see how much mg you should take for best results:

150(mg)x70(body weight)=10500 mg

Ohh i see now. Well I'll probably line up a dermatologist appointment fairly soon and show him this forum thread, just so he can give me his opinion on everything. Thanks for everything guys and gals!

Share this post


Link to post
Share on other sites